ecureme logo
  ecureme home ecureme log In Sign Up!
eCureMe Life : Your Healthy Living. Click Here!
Welcome, eCureMe.com medical contents search April 26, 2013
       eCureMe Life
       Healthy Living Shop
       Medical Supplies
       Calorie Count
       Self-Diagnosis
       Physician Search
       Message Board
      E-mail Doctor
      E-mail Veterinarian
      Self-Diagnosis
      Health-O-Matic Meter
      Calorie Count
      Natural Medicine
      Vitamins & Minerals
      Alternative Living
      My Health Chart
      Diseases & Treatments
      Atlas of Diseases
      Sexually Transmitted
      Diseases
Generic Viagra
      Drug Information
      Illegal Drugs
      Lab & Diagnostic Tests
      Internal Medicine
      Women’s Health
      Pediatrics
      Eye Disorders
      Skin Disorders
      Headache
      Mental Health
      Radiology
      Neurology
      Allergy
      Resource Links
      Physician Directory
      Dentist Directory
      Hospital Directory





Dystonic Drug Reaction

more about Dystonic Drug Reaction


Movement disorder, due to medication



  • Involuntary contractions of muscles -- a medication side effect.  Commonly, it involves the eyes or neck muscles.  It may cause an involuntary twisting of the neck, thereby causing the patient difficulty in breathing or swallowing.
  • The involuntary twisting of the neck is commonly called a torticollis.
  • Spasm of the eye muscles may occur, causing abnormal eye movements (i.e., oculogyric crisis).

  • Involuntary muscle spasms, sometimes sustained for hours or days.  These muscle contractions may involve the neck, the swallowing muscles, the face, and other muscle groups, such as the back muscles.

  • Phenothiazines, such as chlorpromazine (Thorazine) or thioridazine (Mellaril) may cause this side effect.
  • Many other psychoactive medications used for treatment of psychosis or Depression may cause this side effect.

  • Involuntary muscle spasms in a patient who is taking a medication known to produce this side effect

  • Use of psychoactive medication
  • Previous hypersensitivity to the same psychoactive medication

  • Discontinuance of the offending medication, and not re-instituting it
  • In children, reassurance, benadryl, or barbiturates have been used.
  • The physician may need to clear the airway and provide maintenance fluids

  • Upper airway compromise, or swallowing difficulty, may occur.

  • Physician evaluation is necessary.

  • Any neurological disease or metabolic disease known to cause sustained muscle contractions.




more about Dystonic Drug Reaction


medical contents search

Home   |   About Us   |   Contact Us   |   Employment Ad   |   Help

Terms and Conditions under which this service is provided to you. Read our Privacy Policy.
Copyright © 2002 - 2003 eCureMe, Inc All right reserved.